MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP ¿ MEDIUM, 30°", LOOP, 24 FR., STANDARD; ELECTRODES, PROBES

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE "PLASMALOOP ¿ MEDIUM, 30°", LOOP, 24 FR., STANDARD; ELECTRODES, PROBES
Model Number WA47506S
Medical Device Problem Codes Break (1069); Fracture (1260); Material Fragmentation (1261); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect medical device has not yet been returned to olympus for evaluation/investigation.Therefore, the exact cause of the user's experience and the reported phenomenon could not be determined and is being judged as unknown.However, if the suspect medical device is returned for evaluation/investigation or additional significant information becomes available, this report will be updated.
 
Event or Problem Description
Olympus was informed that during a therapeutic transcervical resection of the endometrium in saline (tcris) procedure, the loop wire at the distal end of the hf resection electrode broke.It is unknown whether the loop wire just broke or a fragment broke off and fell into the patient¿s uterus.However, an x-ray was taken where no foreign objects were found inside the patient¿s uterus.The intended procedure was successfully completed with the same set of equipment and there was no report about an adverse event or patient injury.Nevertheless, this caused feelings of anxiety in the patient as she was only under local anesthesia.
 
Additional Manufacturer Narrative
Device evaluation: the suspect medical device was not returned to the manufacturer for investigation/evaluation but to olympus medical systems corporation (omsc), japan (returned to omsc on 2021-11-10).The evaluation at omsc confirmed that the loop wire at the distal end of the resection electrode is broken and the wire ends have melted into balls.Furthermore, there are brownish deposits at the proximal end of the electrode and distinct traces on the electrode¿s fork suggesting that a short circuit occurred, which typically happens when the electrode comes into (unintended) contact with other metal parts/instruments while the high-frequency output is activated.Thus, this event/incident was attributed to user error.A material or quality problem can be excluded since a manufacturing and quality control review was performed for the affected lot number of the resection electrode without showing any abnormalities.The case will be closed on olympus side with no further actions.The reported event/incident will be recorded for trending and surveillance purposes and the user will be informed about the investigation results.

Brand Name
HF-RESECTION ELECTRODE "PLASMALOOP ¿ MEDIUM, 30°", LOOP, 24 FR., STANDARD
Common Device Name
ELECTRODES, PROBES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS MEDICAL PRODUCTS CZECH, SPOL. S R.O.
telickova 457/29
prerov
Manufacturer Contact
daniel wladow
kuehnstrasse 61
hamburg 22045
GM   22045
4940669662955
MDR Report Key12697265
Report Number9610773-2021-00306
Device Sequence Number11899705
Product Code JOS
UDI-Device Identifier14042761085042
UDI-Public14042761085042
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161600
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/09/2026
Device Model NumberWA47506S
Device Catalogue NumberWA47506S
Device Lot Number1000073948
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer03/07/2022
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date03/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale